MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ITREL 4; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR

MEDTRONIC PUERTO RICO OPERATIONS CO. ITREL 4; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Model Number 37703
Medical Device Problem Codes Failure to Interrogate (1332); Inappropriate/Inadequate Shock/Stimulation (1574); Battery Problem (2885); Communication or Transmission Problem (2896); Positioning Problem (3009); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Discomfort (2330); Electric Shock (2554); Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from a patient who was implanted with an implantable neurostimulator (ins) for unknown indications for use.Caller stated that on monday night they felt a shock from the stimulator and said it felt like they got bitten by a bug or something but they know it wasn't that.Caller stated ever since that, the stimulator no longer works and the external device will not connect; they see poor communication.Caller stated they think the implant is now dead.Caller stated that it "doesn't do a thing" when they try connecting to the programmer.Caller stated the implant now feels different than it did before.Stating feels like something is poking out vs being smooth across.Caller stated they called the doctor but the hcp office told them that they need to reach out to a manufacturing representative to have it checked before they will make an appointment for a replacement.The patient was redirected to their healthcare provider to further address the issue and discuss next steps.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from the patient reporting that their battery was dead and has to be replaced.After the initial shock, it was reported that it stopped, but the pouch they made was sore.The patient was in the process of getting the device replaced upon evaluation by their doctor on sept 20th.It was reported that the stimulator was not working, troubleshooting was done with the manufacturer customer service, the internal battery was dead and the patient was waiting for an appointment with their doctor for an evaluation and possible replacement.Additional information was received from the patient reporting that their device quit working and they are talking about putting a new device in.Patient said they saw the healthcare provider on wednesday (sept 20) and a manufacturer representative (rep) came.The patient was redirected to their healthcare provider to further address the issue.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Rep reported previous reported event of the patient experiencing a "shock" approximately 3 months ago and said that the stimulator stopped working after that.The patient was at the hospital today to have his entire system removed and replaced with mri compatible equipment.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3; analysis of the implantable neurostimulator serial number- (b)(6) found code c200 stim ins connector module detached analysis of the lead 3586 found code c300 stim lead body conductor broken at the anchor site unknown analysis of the extension 7496-51 itrel ii found code c200 stim extension body cut through, product segmented medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ITREL 4
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key17471072
Report Number3004209178-2023-13880
Device Sequence Number12535142
Product Code LGW
UDI-Device Identifier00643169107793
UDI-Public00643169107793
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2019
Device Model Number37703
Device Catalogue Number37703
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer09/15/2023
11/06/2023
11/22/2023
12/07/2023
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date09/26/2023
11/17/2023
11/27/2023
12/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10...."
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight91 KG